Alert archive / Virginia / Tornado Warnings in 2011

Tornado Warning 70, NWS Wakefield, VA

September 7, 20114 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Sep 7, 2011, 5:37 PM EDT for 4 counties in Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2011, 5:37 PM EDT (21:37 UTC)
Expired
Sep 7, 2011, 6:00 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, King and Queen County, VA, Middlesex County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WFUS51 KAKQ 072137
TORAKQ
VAC057-097-119-159-072200-
/O.NEW.KAKQ.TO.W.0070.110907T2137Z-110907T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT WED SEP 7 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  EXTREME NORTHWESTERN MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  SOUTH CENTRAL RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR KING AND QUEEN COURTHOUSE...AND MOVING
  NORTHEAST AT 25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  MONTAGUE AROUND 550 PM EDT.
  CENTER CROSS AROUND 555 PM EDT.
  SHARPS AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE INO...
LANEVIEW AND BOWLERS WHARF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3788 7681 3782 7663 3765 7678 3768 7687
TIME...MOT...LOC 2137Z 204DEG 20KT 3771 7681

$$

ZIMMERMAN
1 follow-up statement
198 
WWUS51 KAKQ 072146
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT WED SEP 7 2011

VAC057-097-119-159-072200-
/O.CON.KAKQ.TO.W.0070.000000T0000Z-110907T2200Z/
KING AND QUEEN VA-RICHMOND VA-ESSEX VA-MIDDLESEX VA-
546 PM EDT WED SEP 7 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME NORTHWESTERN
MIDDLESEX...SOUTHEASTERN ESSEX...SOUTH CENTRAL RICHMOND AND CENTRAL
KING AND QUEEN COUNTIES UNTIL 600 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MONTAGUE...OR 7 MILES NORTHEAST OF KING AND
QUEEN COURTHOUSE...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  CENTER CROSS AROUND 555 PM EDT.
  SHARPS AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE LANEVIEW AND
BOWLERS WHARF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3788 7681 3782 7663 3769 7675 3772 7686
TIME...MOT...LOC 2146Z 204DEG 20KT 3776 7678

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 7, 4:04 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 7, 4:04 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED SEP 7 2011

.SYNOPSIS...
LOW PRESSURE REMAINS STATIONARY OVER THE OHIO VALLEY TONIGHT...
THEN DRIFTS SLOWLY WEST THURSDAY AND FRIDAY. THE TRAILING FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS VIRGINIA THURSDAY. HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND. HURRICANE KATIA
WILL RECURVE WELL EAST OF THE MID-ATLANTIC COAST THURSDAY NIGHT
THEN TRACK NORTHEAST AND AWAY FROM THE AREA FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NOT MUCH IN WAY OF ORGANIZED CONVECTION GOING ON ACROSS FA LATE THIS
AFTRN. THIS PRBLY DUE TO MORNING CONVECTION WORKING OVR / STABILIZNG
AIRMASS. STILL NOTING THE TRPLCL PLUME OF MSTR LIFTG N FROM NC AS
WELL AS ANTHR SPOKE OF NRGY ROTATING ARND UPR LVL LOW ACROSS NC SO
WILL CONT WITH THE HIGHEST POPS THIS EVE THEN START TRENDING POPS
DOWN AFTR MIDNITE. XCPT BEING NERN CNTYS WHERE LIKELY POPS XPCTD
TO CONT THRU OVRNITE HRS. LTST SUITE OF MODELS CONTS TO INDCT THE
BEST MSTR AND LIFT N&E OF RGN TONITE. LOWS M60S WRN CNTYS TO L70S
SERN CSTL AREAS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
MODELS CONT TO AGREE THAT THE UPPER LOW SLOWLY RETROGRADES INTO
IN/IL BY FRIDAY. HRCN KATIA MAKES A HUGE CURVE ALONG 70W ON THURS
THEN GETS KICKED NE WELL OFF THE NEW ENGLAND COAST FRIDAY WITH NO
IMPACTS TO THE CWA.

SENSIBLE WX WISE...S-SW FLOW ALOFT ALONG WITH A LINGERING SFC BNDRY
OVER VA WILL SUPPORT A CHANCE OF ADDITIONAL CONVECTION ON THURS...AND
TO A LESSER DEGREE ON FRIDAY. HAVE TRENDED THE GRIDS WITH THE HIGHEST
POPS ACROSS THE NRN CNTYS AND IN THE AFTRN/EVE WITH LWR POPS AT NITE.
RTHR WRM / HUMID GIVEN TRPLCL AIRMASS IN PLACE. HIGHS BOTH DAYS M-U80S.
LOWS 65-70. H5 RIDGE BLDS INTO RGN SAT. DRY WITH HIGHS IN THE M80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL LATE THIS WEEKEND INTO THE
MIDDLE OF NEXT WEEK AROUND THE BASE OF A BROAD TROUGH OVER EASTERN
CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL IN SUCH A PATTERN
AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES
WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE LOW TO MID 60S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE CENTERED OVER E KY WILL REMAIN STATIONARY THROUGH THU.
SHOWERS AND TSTMS ARE POSSIBLE THROUGH THE EVENING HOURS WITH MOIST
MARITIME AIR BEING ADVECTED OVER THE FA. FOG WILL BE POSSIBLE IN THE
SATURATED BL...RESTRICTING VIS TO AOA 2SM. CHANCES FOR SHOWERS
LINGER INTO THU AS UNSTABLE AIRMASS REMAINS IN PLACE.

CHANCES FOR PRECIP CONTINUE INTO FRI AS UPPER LOW IS SLOW TO RETROGRADE
W. HIGH PRESSURE TRIES TO BUILD IN FOR THE WEEKEND...CREATING VFR CNDTNS.

&&

.MARINE...
AN SCA WAS ISSUED EARLIER FOR A DECENT SSE SURGE THAT WAS
POORLY HANDLED BY NUMERICAL MODEL GUIDANCE. THIS SURGE SHOULD
SUBSIDE THIS EVENING. OTHERWISE...THERE WERE NO CHANGES TO THE OTHER
SCA FLAGS ASSOCIATED WITH SWELL FROM HURRICANE KATIA. KATIA IS
EXPECTED TO PASS WELL OFF THE COAST THURSDAY MORNING THROUGH FRIDAY
MORNING AS A MINIMAL HURRICANE. THURSDAY INTO THURSDAY NIGHT...SEAS
ARE EXPECTED TO REACH 8-10FT BEYOND 5-10 NM...WITH A POTENTIAL OF UP
TO 10-12 FT NEAR 20 NM. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW
8 FT...SO A HIGH SURF ADVISORY SHOULD NOT BE NECESSARY. THE WESTERN
EDGE OF THE TROPICAL SYSTEM HAS BECOME RATHER RAGGED PER LATEST
SATELLITE ANALYSIS...SO WIND SPEEDS SHOULD BE AOB 15 KT OUT OF THE
NE AS IT PASSES WELL OFF THE COAST. MUCH MORE BENIGN CONDITIONS ARE
EXPECTED BY THE WEEKEND.

A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE THROUGH AT LEAST
FRIDAY WITH INCREASED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16
SEC.

TIDES/COASTAL FLOODING...
A DECENT SOUTHERLY SURGE HAS OCCURRED OVER THE CHESAPEAKE BAY THIS
MORNING INTO THIS AFTERNOON...AND IS EXPECTED TO CONTINUE INTO THIS
EVENING BEFORE SUBSIDING OVERNIGHT. GIVEN THIS...TIDAL DEPARTURES
ARE EXPECTED TO BE NEAR 1.5 FT ABOVE NORMAL OVER THE CENTRAL
CHESAPEAKE BAY DURING HIGH TIDE CYCLE TONIGHT. CBOFS GUIDANCE
FORECASTS TIDAL LEVELS AROUND MINOR STAGE FOR CAMBRIDGE AND
LEWISETTA. THIS IS ABOVE THE MDL GUIDANCE...BUT NUMERICAL MODEL WIND
FORECASTS DID NOT REPRESENT THE SOUTHERLY SURGE OVER THE BAY VERY
WELL...SO TO ERR ON THE SIDE OF CAUTION A COASTAL FLOOD ADVISORY HAS
BEEN ISSUED FOR THE LOWER MD EASTERN SHORE COUNTIES ADJACENT TO THE
BAY AND FOR NORTHUMBERLAND COUNTY VA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...DAP
MARINE...AJZ
Hazardous weather outlook, Sep 7, 3:48 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT WED SEP 7 2011

MDZ024-NCZ012>016-030>032-VAZ048-049-060>076-078>097-082000-
INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
348 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ017-102-VAZ098>100-082000-
MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
348 PM EDT WED SEP 7 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ077-082000-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
348 PM EDT WED SEP 7 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS BRINGING LOCALLY HEAVY RAIN WILL AGAIN
BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-082000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-082000-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-082000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
348 PM EDT WED SEP 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-082000-
CURRITUCK SOUND-
348 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Sep 7, 4:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT WED SEP 7 2011

VAZ079-080-087-088-072130-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
448 PM EDT WED SEP 7 2011

...STRONG THUNDERSTORM MOVING INTO SUSSEX AND DINWIDDIE COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PURDY...MOVING NORTH AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHERRY HILL AT 500 PM EDT...WHARFS STORE
AT 505 PM EDT...DINWIDDIE AT 515 PM EDT...BURGESS AT 520 PM EDT...
DINWIDDIE-PETERSBURG AIRPORT...AND...SUTHERLAND AT 525 PM EDT...I 85
AND ROUTE 460...AND...ADDISON AT 530 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3722 7764 3719 7743 3717 7742 3717 7740
      3715 7739 3699 7740 3700 7739 3670 7747
      3675 7774

SCALORA
Special weather statement, Sep 7, 5:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
504 PM EDT WED SEP 7 2011

VAZ063-064-072>074-076-082-083-085-072200-
CAROLINE VA-CHARLES CITY VA-ESSEX VA-HANOVER VA-KING AND QUEEN
VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA-
504 PM EDT WED SEP 7 2011

...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL VIRGINIA...

AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW KENT...MOVING NORTH AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR COHOKE AT 510 PM EDT...LANESVILLE
AT 520 PM EDT...PALLS AT 525 PM EDT...KING WILLIAM AT 530 PM EDT...
STEVENSVILLE AT 540 PM EDT...HENLEY FORK AT 545 PM EDT.

WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.

LAT...LON 3799 7672 3748 7677 3737 7710 3800 7713

ZIMMERMAN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:07 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, York and 3 more53 min
Sep 6, 8:16 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin44 min
Sep 7, 7:26 AM EDTSpecial Weather StatementAKQSussex, City of Colonial Heights, City of Hopewell, City of Petersburg, City of Richmond34 min
Sep 7, 9:07 AM EDTSpecial Weather StatementAKQHenrico23 min
Sep 7, 9:09 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville36 min
Sep 7, 9:28 AM EDTSpecial Weather StatementAKQSouthampton, City of Franklin32 min
Sep 7, 10:27 AM EDTSpecial Weather StatementAKQCharles City, Hanover, Henrico, Prince George, Southampton, Sussex and 5 more33 min
Sep 7, 10:47 AM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 13 more103 min
Sep 7, 12:42 PM EDTAreal Flood AdvisoryAKQEssex, Gloucester, King and Queen, Lancaster, Middlesex, Northumberland and 2 more78 min
Sep 7, 4:03 PM EDTCoastal Flood AdvisoryAKQNorthumberland12 hr
Sep 7, 4:48 PM EDTSpecial Weather StatementAKQDinwiddie42 min
Sep 7, 5:04 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, New Kent, Richmond56 min
Sep 7, 5:56 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond34 min
Sep 7, 6:30 PM EDTSpecial Weather StatementAKQRichmond30 min

Nearby

Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.